Questions and answers about cancer and VTE
My mother is receiving chemotherapy and she needs hibor7500 every 24 hours. She puts it at 8 pm, could it be possible to change the hour so she can do it earlier?
Absolutely, she can do it already tomorrow. She can change it to the hour that works best for her. Then, make sure she does it always at the same time (approximately).
Every time I finish a chemotherapy session, my legs get swollen. However, my doctor says it is normal and does not give it importance. What should I do?
When we put chemotherapy in the vein we must dilute a lot drugs so they do not irritate the inner vein. For that reason, we usually overload the patiens with liquids and, as a consequence, liquid overload can be accumulated in the legs (they will get swollen) or in the lungs (potential shortness of breath). If both of your legs get swollen, most probable cause is a liquid overflow. Nonetheless, if only one of your legs get swollen most frequent cause is a DVT. Moreover, if these symptoms appear during the first hours after the chemotherapy session, most likely this would be the reason and you will see that in a few hours or a couple of days, this will improve. If after 48 hours of chemotherapy it doesn’t impove or symptoms appear after 48 hours, most likely we would be facing a thrombosis (if one of your leg gets swollen) or a pulmonary embolism (if you choke).
Do you have more questions?
If you have suffered from a deep venous thrombosis and/or embolism and you have questions about it, you might find your answers here. In case you don’t find the answer, you can contact us and our professionals will get back to you as soon as possible.